MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP MEDLINE; PACK,HOT,INSTANT,LRG,6X9"

MEDLINE INDUSTRIES, LP MEDLINE; PACK,HOT,INSTANT,LRG,6X9"
Model Number MDS139009
Medical Device Problem Codes Burst Container or Vessel (1074); Material Integrity Problem (2978)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 02/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the facility a hot pack exploded in the nurse's eyes and face when attempting to activate it.No additional information is available at this time.The sample is available but has not been returned for evaluation.It has been determined that the reported event caused or contributed to serious injury requiring medical intervention, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the facility a hot pack exploded in the nurse's eyes and face when attempting to activate it.

Brand Name
MEDLINE
Common Device Name
PACK,HOT,INSTANT,LRG,6X9"
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
justin herrmann
three lakes drive
northfield, IL 60093
MDR Report Key16403940
Report Number1417592-2023-00065
Device Sequence Number12107085
Product Code IMD
UDI-Device Identifier10888277320550
UDI-Public10888277320550
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMDS139009
Device Catalogue NumberMDS139009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown